Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 60, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 6, 2009, 2:48 PM EDT for Scott County, Kentucky. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2009, 2:48 PM EDT (18:48 UTC)
- Expired
- Sep 6, 2009, 4:46 PM EDT
- In force
- 118 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, KY
The radar
The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:33 PM EDT | FLASH FLOOD | 3 Nw Sadieville, KY | WATER OVER US 25 IN NORTHERN SCOTT COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 061848
FFWLMK
KYC209-062145-
/O.NEW.KLMK.FF.W.0060.090906T1848Z-090906T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT SUN SEP 6 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THE
THUNDERSTORM WAS LOCATED BETWEEN SADIEVILLE AND OXFORD IN THE
TURKEY FOOT AREA...AND WAS DRIFTING NORTHWARD AROUND 10 MPH.
* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL
AREAS OF NORTHEASTERN SCOTT COUNTY...INCLUDING SADIEVILLE.
RADAR ESTIMATES SHOW RAINFALL RATES OF ABOUT FOUR INCHES PER HOUR
HAVE BEEN PERSISTING OVER THE WARNED AREA. ADDITIONAL HEAVY RAIN
AMOUNTS OF ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3845 8454 3844 8454 3840 8448 3829 8446
3830 8464 3841 8467 3845 8462 3848 8457
$$
132 follow-up statements
000
WGUS73 KLMK 061941
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT SUN SEP 6 2009
KYC209-062145-
/O.CON.KLMK.FF.W.0060.000000T0000Z-090906T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-
341 PM EDT SUN SEP 6 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHEASTERN SCOTT COUNTY...
AT 339 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN THE WARNED AREA. ROUTE 25 IN THE NORTHERN PART OF
SCOTT COUNTY WAS UNDER WATER.
THOUGH THE HEAVY RAIN HAS ENDED...LIGHT TO MODERATE RAIN WILL
CONTINUE AND WILL EXACERBATE ANY EXISTING FLOODING CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3845 8454 3844 8454 3840 8448 3829 8446
3830 8464 3841 8467 3845 8462 3848 8457
$$
13000
WGUS73 KLMK 062046
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT SUN SEP 6 2009
KYC209-062055-
/O.CAN.KLMK.FF.W.0060.000000T0000Z-090906T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-
446 PM EDT SUN SEP 6 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN SCOTT
COUNTY...
THE RAIN HAD ENDED IN SCOTT COUNTY AND NO RECENT SIGNIFICANT
FLOODING HAD BEEN REPORTED. EARLIER...AROUND 330 PM...WATER WAS
REPORTED OVER ROUTE 25 IN NORTHERN SCOTT COUNTY.
A FLOOD ADVISORY REMAINS IN EFFECT IN NORTHEASTERN SCOTT COUNTY
UNTIL 530 PM EDT FOR ANY MINOR FLOODING OF LOW SPOTS AND POOR
DRAINAGE AREAS.
LAT...LON 3845 8454 3844 8454 3840 8448 3829 8446
3830 8464 3841 8467 3845 8462 3848 8457
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 11:19 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 6, 11:19 AM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1119 AM EDT SUN SEP 6 2009 .UPDATE #2... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NE ACROSS SOUTHERN INDIANA LATE THIS MORNING. RAINFALL HAS BEEN QUITE HEAVY IN SPOTS WARRANTING FLASH FLOOD WARNINGS. WE HAVE HAD FLOODING REPORTS OUT OF DUBOIS AND CRAWFORD COUNTIES. THIS CONVECTION SHOULD MOVE NE OUT OF OUR AREA IN THE NEXT FEW HRS. HOWEVER...MORE CONVECTION IS EXPECTED TO RIDE UP AN INVERTED TROUGH STRETCHING FROM CENTRAL OKLAHOMA TO CENTRAL KENTUCKY THROUGHOUT THE AFTERNOON. HAVE FOLLOWED THE 12Z NAM12 FOR THIS FORECAST PACKAGE UPDATE WHICH BLOWS UP CONVECTION TO OUR WEST EARLY THIS AFTERNOON. THIS SOLUTION SEEMS PROBABLE GIVEN THE BULLSEYE OF 69 DEWPOINTS AND -4 TO -5 LI/S SITTING ON OUR BORDER OVER WEST CENTRAL KY AT 15Z. THE WESTERN PORTION OF OUR FORECAST AREA LOOKS TO GET THE WETTEST FROM THIS NEXT ROUND OF PRECIP IF THE NAM SOLN PLAYS OUT AS EXPECTED. AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LOCALIZED FLOODING. IN ADDITION TO POP EDITS...HAVE LOWERED TEMPS SOME 3 TO 5 DEGREES OVER THE NORTHERN FORECAST AREA AS MORNING CONVECTION HAS KEPT THIS REGION COOLER. DON/T EXPECT TO SEE HIGH TEMPS GET OUT OF THE MID 70S FOR SOUTHERN INDIANA TODAY. && .UPDATE #1... UPDATED TO INCREASE POPS OVER SOUTHERN INDIANA THIS MORNING. SOME PRETTY HEAVY RAIN WITH RADAR ESTIMATED RAINFALL TOTALS BETWEEN 2 TO 3 INCHES EXPECTED TO CROSS THIS AREA OVER THE NEXT FEW HOURS. && .SHORT TERM (TODAY AND TONIGHT)... AREA OF SHOWERS AND ISOLATED THUNDER THAT MOVED THROUGH NORTHWEST HALF OF THE FORECAST AREA OVERNIGHT WAS RAPIDLY DIMINISHING AT 3 AM AND SHOULD BE JUST A MEMORY BY SUNRISE. NORTHWARD MOVEMENT OF THE SHOWERS WAS AROUND AN UPPER LOW OVER CENTRAL ILLINOIS WHICH WILL MOVE LITTLE OVER THE NEXT 24 HOURS. WEAK VORT LOBES ROTATING AROUND THIS FEATURE WILL HELP GENERATE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. TIMING AND LOCATION WILL BE HIGHLY DEPENDENT UPON BREAKS IN CLOUDCOVER TO HELP WITH DIURNAL HEATING...AS WELL AS SUBTLE BOUNDARIES LINGERING FROM EARLIER CONVECTION WHICH SHOULD PROVIDE JUST ENOUGH LOW LEVEL CONVERGENCE TO AID INITIAL CONVECTION. THE BEST CHANCES FOR PRECIP APPEAR TO BE WEST OF I-75 BASED ON LOCATION OF THE LOW. SOME UNCERTAINTY DOES EXIST THOUGH...AS MODELS ARE NOT IN AGREEMENT ON HANDLING THE ILLINOIS LOW. THUNDERSTORMS WILL AGAIN BE HEAVY RAIN MAKERS...THOUGH AREAL COVERAGE OF THE HEAVIEST RAINFALL WILL AGAIN BE VERY ISOLATED...SO LITTLE THREAT OF FLOODING. TEMPERATURE-WISE...CLOUDS WILL SHAVE 3-5 DEGREES OFF OF SATURDAY MAX TEMPS FOR HIGHS TODAY. WITH WEAK EASTERLY SURFACE WINDS...DEWPOINTS WILL CONTINUE TO HOVER IN THE UPPER 50S TO LOWER 60S...RESULTING IN MIN TEMPS TONIGHT IN THE LOWER TO MID 60S. .LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY THROUGH WEDNESDAY NIGHT... PERSISTENT/PESKY UPPER LOW AT 500MB IS FCST TO LINGER ACROSS THE OHIO VALLEY THROUGH THIS PORTION OF THE FCST PD. WITH THE H5 TROF AXIS EXPECTED TO REMAIN JUST WEST OF HERE...WELL BE IN THE FAVORABLE SE QUAD ALOFT FOR SHOWERS AND THUNDERSTORMS. GENERALLY LEANED CLOSER TO THE 00Z NAM-WRF SOLUTIONS HERE AS THEY HAVE BEEN A LITTLE BIT BETTER THAN THE GFS SOLUTIONS OF LATE. WITH THAT SAID...AS THE UPPER LOW MAINTAINS ITS GRIP OVER THE OHIO VALLEY...WE SHOULD SEE PERIODS OF CONVECTION ACROSS THE AREA. MUCH OF THIS WILL LIKELY BE DIURNALLY DRIVEN WITH THE BEST CHANCES/HIGHEST COVERAGE COMING DURING THE AFTERNOON/EVENING HOURS. GIVEN THE NAM SOLUTIONS TONIGHT...IVE INCREASED POPS TO LIKELY FOR MON AFTERNOON/EVENING. AFTERNOON/EVENING POPS ARE LIKELY AGAIN ON TUE/WED AS THE UPPER LOW SPINS ACROSS THE REGION. TEMPERATURES ARE LIKELY TO REMAIN BELOW NORMAL FOR THIS TIME OF THE YEAR...DUE TO CLOUDS AND ASSOCIATED PRECIPITATION. HIGHS FOR MONDAY WILL BE COOLER THAN PREVIOUSLY FCST WITH READINGS TOPPING OUT IN THE UPPER 70S. A SLIGHT MODERATION IN TEMPS SEEMS OK AT THIS POINT FOR TUE/WED WITH READINGS WARMING TO 80 OR IN THE VERY LOW 80S. OVERNIGHT LOWS THROUGH THE PD WILL REMAIN IN THE LOWER 60S. THURSDAY THROUGH SATURDAY... LONG TERM MODEL AGREEMENT SEEMS TO BE ON THE UPTICK THIS EVENING AS THE 06/00Z RUNS OF THE GFS AND EURO SEEM TO BE COMING INTO BETTER AGREEMENT WITH FCST THROUGH THIS PD. BOTH MODELS SHOW PESKY UPPER LOW SLOWLY DEPARTING TO THE NORTHEAST AT THE BEGINNING OF THE PD. AS THIS OCCURS...SECONDARY H5 LOW IS FCST TO DROP OUT OF CANADA AND DEVELOP INTO A LARGE H5 GYRE ACROSS THE UPPER MIDWEST. WHILE THE OP GFS SOLUTIONS HAVE BEEN SHOWING THIS FCST EVOLUTION OVER THE PAST FEW RUNS...THE 06/00Z EURO SOLUTION REALLY JUMPED ON TO IT WITH TONIGHTS RUN. WITH THE FIRST UPPER LOW DEPARTING THE AREA ON THURSDAY...IT APPEARS THAT CONDITIONS MAY BE DRY HERE AS WELL BE ON THE BACK SIDE OF THE WAVE. FOR NOW HAVE TRENDED THE FCST DRY HERE BASED ON THE MULTI-MODEL ENSEMBLES. AS THE NEXT H5 LOW DROPS SOUTHEAST IN THE FRI/SAT PD...ASSOCIATED SFC COLD FRONT WILL PUSH INTO THE REGION BRINGING CONVECTION BACK INTO THE FCST FOR FRI/SAT. 06/00Z GFS ENSEMBLE POPS SUGGEST CHANCE POPS ATTM...SO WILL CONTINUE THESE HERE. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL THROUGH THIS PORTION OF THE FCST PD. HIGHS THU/FRI SHOULD BE IN THE LOW-MID 80S WITH A COOL DOWN COMING ON SATURDAY AS PRECIP/FRONTAL BOUNDARY CROSS THE AREA. OVERNIGHT LOWS WILL BE IN THE LOWER-MID 60S. COOLER TEMPERATURES ARE POSSIBLE BEYOND THE FCST PD DEPENDING ON WHERE THE LARGE H5 LOW MIGRATES. IF THE CURRENT FCST HOLDS...AND THE LOW STAYS TO OUR NORTHEAST...BEST PUSH OF MUCH BELOW NORMAL TEMPS WILL REMAIN ACROSS THE NORTHERN-CENTRAL PLAINS. THIS MODIFIED AIRMASS MAY EVENTUALLY REACH THE OHIO VALLEY BY THE 15-16TH. && .AVIATION (12Z TAFS)... SHRA ALREADY STARTING TO REDEVELOP N OF THE OHIO RIVER W AND NW OF SDF IN CWA...WITH MUCH LARGER AREA FARTHER W. THIS IS IN RESPONSE TO ANOTHER WAVE SWINGING AROUND UPR LEVEL LOW OVER CENTRAL IL ATTM. NO EASILY IDENTIFIABLE BOUNDARIES FOR CONVECTION TO FIRE ON TO BE SEEN ON SATELLITE OR RADAR...AND MODELS AREA NOT HANDLING SYSTEM WELL, SO BEST TIMING WILL BE EXTRAPOLATION OF PCPN AFTER IT DEVELOPS. SOME MVFR VSBYS EARLY THIS MORNING IN RESPONSE TO OVERNIGHT RAINFALL...BUT THESE SHOULD ONLY BE AROUND UNTIL SHORTLY AFTER SUNRISE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.......AML SHORT TERM...JBS LONG TERM....MRJ AVIATION.....JBS
Hazardous weather outlook, Sep 6, 11:37 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1137 AM EDT SUN SEP 6 2009 KYZ029>043-045>049-053>057-064>067-075>078-081-082-071545- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1137 AM EDT SUN SEP 6 2009 /1037 AM CDT SUN SEP 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING...A FEW LOCATIONS COULD RECEIVE A BRIEF HEAVY DOWNPOUR CREATING PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ076>079-083-084-089>092-KYZ023>028-061>063-070>074-071545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- 1137 AM EDT SUN SEP 6 2009 /1037 AM CDT SUN SEP 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING DECREASED VISIBILITY AND LOCALIZED FLOODING...IN ADDITION TO CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. AML
In the hours before
Special weather statement, Sep 6, 12:37 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1237 PM EDT SUN SEP 6 2009 KYZ071>073-061700- ALLEN-SIMPSON-WARREN- 1137 AM CDT SUN SEP 6 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN... AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FRANKLIN...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 2 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
Special weather statement, Sep 6, 12:59 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1259 PM EDT SUN SEP 6 2009 KYZ071>073-061745- ALLEN-SIMPSON-WARREN- 1159 AM CDT SUN SEP 6 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS UP TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR FRANKLIN AROUND 1205 PM CDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 2 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
Special weather statement, Sep 6, 1:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 143 PM EDT SUN SEP 6 2009 KYZ074-076-061830- BARREN-METCALFE- 1243 PM CDT SUN SEP 6 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS AFFECTING BARREN COUNTY... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST EAST OF GLASGOW...AND SLOWLY MOVING NORTHEAST INTO METCALFE COUNTY AT 10 MPH. FREQUENT DANGEROUS LIGHTNING...TORRENTIAL RAINFALL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LECTA AROUND 105 PM CDT. NEAR HISEVILLE AROUND 130 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AL
Special weather statement, Sep 6, 1:47 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 147 PM EDT SUN SEP 6 2009 KYZ035>037-039-040-046-047-061830- ANDERSON-FRANKLIN-HARRISON-MERCER-SCOTT-WASHINGTON-WOODFORD- 147 PM EDT SUN SEP 6 2009 ...STRONG THUNDERSTORMS WITH HEAVY RAIN... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GEORGETOWN TO 11 MILES WEST OF HARRODSBURG...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LAWRENCEBURG AROUND 230 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 53 AND 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
Special weather statement, Sep 6, 1:50 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 150 PM EDT SUN SEP 6 2009 KYZ061-070-061830- BUTLER-LOGAN- 1250 PM CDT SUN SEP 6 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING... AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF RUSSELLVILLE...AND MOVING EAST AT 5 MPH. FREQUENT LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
Special weather statement, Sep 6, 1:55 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT SUN SEP 6 2009 KYZ035>037-039-040-046-047-061830- ANDERSON-FRANKLIN-HARRISON-MERCER-SCOTT-WASHINGTON-WOODFORD- 155 PM EDT SUN SEP 6 2009 ...STRONG THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GEORGETOWN TO 11 MILES WEST OF HARRODSBURG...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...SMALL PEA OR DIME SIZE HAIL...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LAWRENCEBURG AROUND 230 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 53 AND 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:13 PM EDT | Flash Flood Warning | LMK | Simpson | 116 min |
| Sep 6, 2:29 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Harrison, Scott, Woodford | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.